Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 474, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 23, 2003, 12:03 AM CDT for Crittenden County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2003, 12:03 AM CDT (05:03 UTC)
- Expired
- Aug 23, 2003, 12:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Crittenden County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3015 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 230503 SVRMEM ARC035-230530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1203 AM CDT SAT AUG 23 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS * UNTIL 1230 AM CDT. * AT 1202 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GILMORE...MOVING SOUTH AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1230 AM CDT INCLUDE... GILMORE... TURRELL... JERICHO... CRAWFORDSVILLE...EARLE... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3542 9018 3542 9047 3517 9048 3513 9024 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:45 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 22, 7:45 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT FRI AUG 22 2003 THUNDERSTORMS HAVE BEEN DEVELOPING WESTWARD ACROSS WESTERN KENTUCKY AND INTO SOUTHEAST MISSOURI WITH THE ACTIVITY DROPPING SOUTHWARD. THIS WILL BEAR WATCHING IN CASE SOMETHING SEVERE DEVELOPS OR A WATCH IS ISSUED FOR NORTHERN SECTIONS OF THE MID SOUTH. FORECAST UPDATES WILL BE ISSUED IF AND WHEN NEEDED. .MEG...NONE.
Hazardous weather outlook, Aug 22, 11:35 PM CDT, 28 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1135 PM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...OVERNIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ISOLATED REPORTS OF WIND DAMAGE ARE POSSIBLE WITH THESE STORMS ACROSS NORTHEAST ARKANSAS...THE SOUTHERN HALF OF WEST TENNESSEE AND NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN FROM TUESDAY THROUGH THURSDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 22, 8:38 PM CDT, 3 hours 25 minutes before
TNZ002>004-230200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 838 PM CDT FRI AUG 22 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY...OBION AND WEAKLEY COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 22 MILES NORTH OF SOUTH FULTON TO 26 MILES NORTHEAST OF PARIS AT 838 PM CDT...MOVING SOUTHWEST AT 15 MPH. PEOPLE IN HENRY...OBION AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF MARTIN...PARIS AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 22, 9:18 PM CDT, 2 hours 45 minutes before
MOZ115-230245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CDT FRI AUG 22 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF PORTAGEVILLE AT 918 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITY OF PORTAGEVILLE... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 22, 11:19 PM CDT, 44 minutes before
TNZ049-230445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1119 PM CDT FRI AUG 22 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF COVINGTON AT 1119 PM CDT...MOVING SOUTH AT 20 MPH. PEOPLE IN TIPTON COUNTY...INCLUDING THE CITY OF COVINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 22, 11:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 PM CDT FRI AUG 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 2S PURYEAR TN WIND DAMAGE
08/22/03 HENRY TREES DOWN. REPORTED BY
HENRY COUNTY SHERIFFS
OFFICE.
0915 PM DRESDEN TN WIND DAMAGE
08/22/03 WEAKLEY POWERLINES DOWN. REPORTED
BY WEAKLEY COUNTY
SHERIFFS OFFICE.
0918 PM SHARON TN WIND DAMAGE
08/22/03 WEAKLEY TREES DOWN. REPORTED BY
WEAKLEY COUNTY SHERIFFS
OFFICE.
0935 PM HOLLOW ROCK TN WIND DAMAGE
08/22/03 CARROLL TREES DOWN. REPORTED BY
CARROLL COUNTY SHERIFFS
OFFICE.
0945 PM TN WIND DAMAGE
08/22/03 OBION TREES DOWN IN SEVERAL
PORTIONS OF THE COUNTY.
REPORTED BY OBION COUNTY
EMA.
1010 PM KENNETT MO WIND DAMAGE
08/22/03 DUNKLIN POWERLINES DOWN IN
KENNETT AND CLARKTON.
REPORTED BY DUNKLIN
COUNTY SHERIFFS OFFICE.
1020 PM 4NE JACKSON TN 60 MPH WIND GUST
08/22/03 MADISON REPORTED BY SPOTTER.
1107 PM MANILA AR WIND DAMAGE
08/22/03 MISSISSIPPI TWO LARGE TREES DOWN AND
POWERLINES DOWN. REPORTED
BY HAM RADIO OPERATOR.
1120 PM FINGER TN WIND DAMAGE
08/22/03 MCNAIRY LARGE OAK TREE BLOWN DOWN
BLOCKING RT 199 NEAR
FINGER. REPORTED BY
MCNAIRY COUNTY EMA.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:04 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 26 min |
| Aug 22, 11:31 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 29 min |
| Aug 22, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 51 min |
| Aug 22, 11:57 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 33 min |
| Aug 23, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.